MAUDE Adverse Event Report: AESCULAP AG ARCADIUS XP L IMPLANT 14° 29X40X18MM; SPINE SURGERY

AESCULAP AG ARCADIUS XP L IMPLANT 14° 29X40X18MM; SPINE SURGERY
Model Number SO893P
Medical Device Problem Codes Crack (1135); Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with so878p: arcadius xp l implant 14° 25x35x18mm.According to the complaint description, the implant cracked.After fully seating the implant, two screws were successfully implanted in the top holes.A third was inserted in the bottom left (looking down at the patient) hole.The implant cracked on the front face upon final tightening of this screw, so the doctor opted to remove and replace the spacer.No additional intervention was required to retrieve the device beyond normal retrieval procedure, as the device stayed in one piece.There was a significant surgery delay.Additional information was not provided.Additional patient information is not available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Correction: b5 - patient harm confirmed.Upon review of the investigation and confirmed patient harm, the product risk analysis (pra) was adjusted.The complaint is no longer considered to be reportable; severity is now decreased to 2(5).Investigation was previously submitted.
 
Event or Problem Description
Update: the patient harm was confirmed to be "surgical delay" and no other patient impact.
 
Event or Problem Description
Update: product updated to so893p - arcadius xp l implant 14° 29x40x18mm.The product was removed/retrieved; there was an additional medical intervention.This adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Corrected information - b1, b2, d4, (material, lot #, exp.Date, udi), h1.Investigation results: we made a microscopic investigation of the thread and the crack.Here we found, that the thread is damaged.Some of the plastic (peek) was squeezed off and pushed through the thread.Through the damaged thread and the squeezed material it came to inner tensions.Those tensions lead to a crack.Device history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are currently no further complaints with this lot and error pattern at hand.The current failure rate is within the risk analysis and therefore acceptable; severity was 3(5) and probability 3(5).Conclusion and preventive measures: the damaged thread and the crushed material caused internal tension.These stresses led to the crack.We cannot determine the cause of the damage to the thread.Based upon the investigation results, a capa is not necessary.

Brand Name
ARCADIUS XP L IMPLANT 14° 29X40X18MM
Common Device Name
SPINE SURGERY
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der gruen
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12535901
Report Number9610612-2021-00636
Device Sequence Number1271426
Product Code OVD
UDI-Device Identifier04046964043918
UDI-Public4046964043918
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K111122
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2025
Device Model NumberSO893P
Device Catalogue NumberSO893P
Device Lot Number52569920
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer08/16/2023
09/15/2023
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date09/14/2023
09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown